MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL 11; IH-PANEL 11; 11X4 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL 11; IH-PANEL 11; 11X4 ML
Catalog Number 814070100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
A patient had a confirmed anti-c, which we later learned had also been identified at brigham and women's.The antibody was identified without issue, and there was no initial reason to suspect additional antibodies.Given that we are actively investigating several issues with technical support, we elected to run a papain panel.This revealed an anti-e.Upon questioning, the patient's husband (a retired pathologist with excellent recall) stated that she was known to have anti-e dating back to the (b)(6) florida.The patient reports no transfusion history but has had three pregnancies and was previously approached by ortho for plasma donation due to a "rare antibody." we recognize that papain enhances rh antibodies; however, under routine circumstances, we would not have run papain without this additional historical information which is typically unavailable at the time of testing.In this case, transfusing e-positive red cells could have resulted in a delayed hemolytic transfusion reaction.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
A patient had a confirmed anti-c, which we later learned had also been identified at (b)(6).The antibody was identified without issue, and there was no initial reason to suspect additional antibodies.Given that we are actively investigating several issues with technical support, we elected to run a papain panel.This revealed an anti-e.Upon questioning, the patient's husband (a retired pathologist with excellent recall) stated that she was known to have anti-e dating back to the 1970s at (b)(6) hospital in (b)(6).The patient reports no transfusion history but has had three pregnancies and was previously approached by ortho for plasma donation due to a "rare antibody." we recognize that papain enhances rh antibodies; however, under routine circumstances, we would not have run papain without this additional historical information which is typically unavailable at the time of testing.In this case, transfusing e-positive red cells could have resulted in a delayed hemolytic transfusion reaction.Investigation: according to the data provided, the ih-cell iii in antibody screening test and ih-cell 4, 6, 7, 8, 9, 10 and 11 in the antibody identification test are not reacting with the patient sample containing an anti-e antibody according to the antibody identification test in enzyme technique.Without the presence of the anti-c antibody in the patient sample, it would be possible that the antibody screening test does not detect the anti-e antibody and the test would have been negative.However, the customer was able to detect and identify the anti-e antibody in enzyme technique.Based on the data and information provided, we shared the feedback from our scientific affairs officer: - these anti-c and anti-e antibodes could be likely formed during her pregnancy decades ago and have since fallen below the detection limit due to lack of re-exposure.Given her likely ccee (r2r2) phenotype and the very weak anti-e antibody, selecting a r1 (ce) blood unit poses no compatibility risk.- some reference links about antibody evanescence are shared.The retention tests performed by dreieich did not confirm the customer findings, no anti-e antibody has been detected.However, there is no manufacturing issue with the reagents as they have the expected result with the qc tests.In view of this and the weak results obtained by the customer in enzyme technique, we are in the limits of detection for the iat technique as it is mentioned in the "limitations" section from the ifu.Therefore, the situation is mostly patient sample related.Resolution: the retention tests with the patient samples shipped did not allow us to confirm the customer findings that the patient sample contains an anti-e antibody detectably only in enzyme technique.However, there is no manufacturing issue with the reagents as they have the expected result with the qc tests.Therefore, the situation is mostly patient sample related.We also shared the information that the antibody detected in enzyme technique only like the anti-e antibody are generally not considered as clinically significant and rarely cause hemolytic transfusion reactions.In this situation, we recommended to perform a titration test to determin the antibody titer with an enzyme cell.This test allows to confirm that the antibody concentration is low and that we are in the limits of detection for the iat techniques.

Brand Name
REAGENT RED BLOOD CELLS IH-PANEL 11
Common Device Name
IH-PANEL 11; 11X4 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer Contact
monica albarca
industriestrasse 1
dreieich, 
GM  
MDR Report Key24313203
Report Number9610824-2026-00004
Device Sequence Number12174923
Product Code KSZ
UDI-Device Identifier07611969952298
UDI-Public(01)07611969952298(17)260209(10)9550011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Catalogue Number814070100
Device Lot Number9550011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).; IH-CELL I-II-III, LOT 9550011, EXPIRY 02/09/2026.; IH-CELL I-II-III, LOT 9550011, EXPIRY 02/09/2026.; IH-PANEL 11 PAPAIN, LOT 9550011, EXPIRY 02/09/2026.; IH-PANEL 11 PAPAIN, LOT 9550011, EXPIRY 02/09/2026.
Patient SexUnknown